Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 172, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2003, 9:03 PM EDT for Pickaway County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 9:03 PM EDT (01:03 UTC)
- Expired
- Jul 7, 2003, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 080103
SVRILN
OHC129-080130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PICKAWAY COUNTY IN OHIO...
* UNTIL 930 PM EDT...
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTH OF CIRCLEVILLE...MOVING EAST AT
15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ASHVILLE...
SOUTH BLOOMFIELD...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3956 8291 3959 8297 3961 8306 3978 8306
3974 8283 3956 8283What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:47 PM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 2:47 PM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 247 PM EDT MON JUL 7 2003 UPPER AIR MAP HAS A WEST-NORTHWEST FLOW WITH RIDGE OFF TO THE WEST. MAIN FEATURE OF CONCERN IS CONVECTIVE VORT MAX RAKING THE LOWER GREAT LAKES. DERECHO OUT AHEAD OF THE VORT MAX IS CRUISING ACROSS NORTHERN OHIO...WITH A GOOD DEAL OF CONVECTION SPROUTING UP SOUTH OF THE DERECHO AS WELL. WARNINGS ARE CURRENTLY BEING ISSUED HERE. MODELS ARE NOT DOING WELL WITH KEY SHORT WAVE FEATURES...PROBABLY DUE TO CONVECTIVE FEEDBACK. RUC40 SEEMS TO BE DOING BETTER IN THE SHORT TERM...WITH A PRETTY GOOD HANDLE ON CONVECTIVE VORT NOW AFFECTING OUR AREA. RUC DOES SHOW ANOTHER VORT MAX MOVING ACROSS OUR NORTHERN TIER TONIGHT. UNFORTUNATELY...CURRENT RUC ONLY GOES TO 03Z TONIGHT. WITH MOIST UNSTABLE AIRMASS REMAINING IN PLACE AND INTERACTION BETWEEN LEFT OVER CONVECTIVE BOUNDARIES...ILL PRESERVE CHANCE POPS FOR TONIGHT. GOING WITH HIGHER POPS NORTHERN COUNTIES WHERE RUC HAS VORT MAX. WITH FRONTAL BOUNDARY REMAINING IN OR NEAR THE REGION...IM KEEPING POPS THROUGH THURSDAY NIGHT. THOUGH CONFIDENCE IN SHORT WAVE PLACEMENT IS LOW...IVE RAISED POPS TO 50% FOR WEDNESDAY. SODDEN AIRMASS WILL REQUIRE HEAVY RAIN WORDING THROUGH THE PERIOD. WILL EXTEND FLOOD WATCH WEST CENTRAL OHIO WHERE FLOODING IS ONGOING. TEMPS: UPPER 80S EXPECTED AGAIN ON TUESDAY BEFORE COOLING INTO LOW/MID 80S WEDNESDAY. EXTENDED: DRYING TREND IS INDICATED FOR NEXT WEEKEND. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 PM FOR WEST CENTRAL AND PARTS OF THE MIAMI VALLEY. IN...FLOOD WATCH THROUGH 8 PM FOR PARTS OF THE WHITE WATER VALLEY. KY...NONE CONIGLIO
Hazardous weather outlook, Jul 7, 7:15 AM EDT, 13 hours 48 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-071315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 715 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE TO THE NORTH I-70. FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH FRIDAY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 7, 4:13 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
413 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0344 PM DUBLIN OH WIND DAMAGE
07/07/03 FRANKLIN TREES AND POWER LINES
DOWN. REPORTED BY TRAINED
SPOTTER.
0353 PM WESTERVILLE OH WIND DAMAGE
07/07/03 FRANKLIN NUMEROUS TREES AND LIMBS
DOWN. REPORTED BY TRAINED
SPOTTER.
0352 PM SUNBURY OH 62 MPH TSTORM WIND
07/07/03 DELAWARE REPORTED BY TRAINED
SPOTTER.Local storm report, Jul 7, 4:21 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
421 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM EAST LIBERTY OH 63 MPH TSTORM WIND
07/07/03 LOGANLocal storm report, Jul 7, 4:28 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
428 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM MILLERSPORT OH WIND DAMAGE
07/07/03 FAIRFIELD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.Local storm report, Jul 7, 4:32 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0432 PM EDT MON JUL 07 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM NEWARK OH WIND DAMAGE
07/07/03 LICKING TREES DOWN
XXXSpecial weather statement, Jul 7, 4:59 PM EDT, 4 hours 4 minutes before
OHZ045-046-052>056-061>065-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 459 PM EDT MON JUL 7 2003 SEVERE THUNDERSTORM WATCH 666 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... CHAMPAIGN CLARK DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE LICKING MADISON MONTGOMERY PICKAWAY UNION THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE REGION. THEREF0RE... SEVERE THUNDERSTORM WATCH 666 HAS BEEN CANCELED. CONIGLIO
Local storm report, Jul 7, 5:04 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
504 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM GREENVILLE OH FLOOD
07/07/03 DARKE ROADS CLOSED DUE TO HIGH
WATER.
0315 PM SIDNEY OH FLOOD
07/07/03 SHELBY ROADS CLOSED DUE TO HIGH
WATER.
0300 PM ST MARYS OH FLOOD
07/07/03 AUGLAIZE HIGH WATER OVER ROADS.
0325 PM RUSSELLS POINT OH FLOOD
07/07/03 LOGAN HIGH WATER OVER SEVERAL
ROADS.
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:11 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Jul 8, 2:15 AM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
| Jul 8, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 2:54 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 51 min |
| Jul 8, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Preble | 39 min |
| Jul 8, 3:16 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
| Jul 8, 3:17 AM EDT | Severe Thunderstorm Warning | ILN | Hardin | 43 min |
| Jul 8, 3:39 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan | 66 min |
| Jul 8, 3:51 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 54 min |
| Jul 8, 4:02 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 28 min |
| Jul 8, 4:09 AM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
| Jul 8, 4:12 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 48 min |
| Jul 8, 4:13 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 47 min |
| Jul 8, 4:18 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
| Jul 8, 4:24 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 51 min |
| Jul 8, 4:37 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 53 min |
| Jul 8, 4:55 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 50 min |
| Jul 8, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 42 min |
| Jul 8, 2:06 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 39 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 41 min |
| Jul 8, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| Jul 8, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 55 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 2 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 50 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 54 min |
| Jul 8, 5:11 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 2 hr |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 5:49 PM EDT | Flash Flood Warning | ILN | Darke, Shelby | 116 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Jul 8, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 46 min |
| Jul 8, 6:06 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| Jul 8, 7:30 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.